Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 62, NWS San Angelo, TX

May 14, 2008Concho County, McCulloch County, Menard County, Texas

NWS San Angelo, TX issued this tornado warning at May 14, 2008, 1:15 AM CDT for Concho County, McCulloch County, Menard County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2008, 1:15 AM CDT (06:15 UTC)
Expired
May 14, 2008, 2:00 AM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Concho County, TX, McCulloch County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 74 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 8:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 140616
TORSJT
TXC095-307-327-140700-
/O.NEW.KSJT.TO.W.0062.080514T0615Z-080514T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 AM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
  WESTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN MENARD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 200 AM CDT

* AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
  SOUTHWEST OF EDEN...OR ABOUT 21 MILES NORTHWEST OF MENARD...MOVING
  EAST AT 54 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LIVE OAK BY 120 AM CDT...
  EDEN BY 130 AM CDT...
  MELVIN AND SALT GAP BY 145 AM CDT...
  PEAR VALLEY BY 150 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

LAT...LON 3106 9934 3101 10009 3109 10012 3110 10011
      3119 10011 3145 9952 3143 9951 3144 9949
TIME...MOT...LOC 0615Z 253DEG 47KT 3112 10001

$$
2 follow-up statements
000 
WWUS54 KSJT 140631
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CDT WED MAY 14 2008

TXC095-307-327-140700-
/O.CON.KSJT.TO.W.0062.000000T0000Z-080514T0700Z/
CONCHO TX-MCCULLOCH TX-MENARD TX-
130 AM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN MENARD...WESTERN MCCULLOCH AND SOUTHERN CONCHO
COUNTIES...

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LIVE OAK...OR 17
MILES NORTH OF MENARD...MOVING EAST AT 47 MPH.

THE TORNADO WILL BE NEAR...
  THE INTERSECTION OF US-87 AND RANCH ROAD 2134 BY 140 AM CDT...
  MELVIN AND SALT GAP BY 150 AM CDT...
  PEAR VALLEY AND BRADY LAKE BY 200 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
60 MPH.

LAT...LON 3106 9934 3101 10009 3109 10012 3110 10011
      3119 10011 3145 9952 3143 9951 3144 9949
TIME...MOT...LOC 0630Z 254DEG 41KT 3116 9983

$$
000 
WWUS54 KSJT 140646
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
145 AM CDT WED MAY 14 2008

TXC327-140655-
/O.CAN.KSJT.TO.W.0062.000000T0000Z-080514T0700Z/
MENARD TX-
145 AM CDT WED MAY 14 2008

...THE TORNADO WARNING FOR NORTHWESTERN MENARD COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3107 9960 3109 9961 3108 9986 3127 9989
      3145 9952 3143 9951 3144 9949 3106 9934
TIME...MOT...LOC 0645Z 253DEG 57KT 3125 9954

$$

TXC095-307-140700-
/O.CON.KSJT.TO.W.0062.000000T0000Z-080514T0700Z/
CONCHO TX-MCCULLOCH TX-
145 AM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN
MCCULLOCH AND SOUTHEASTERN CONCHO COUNTIES...

AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MELVIN...OR 18
MILES WEST OF BRADY...MOVING EAST AT 55 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WESTERN
MCCULLOCH AND SOUTHEASTERN CONCHO COUNTIES.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3107 9960 3109 9961 3108 9986 3127 9989
      3145 9952 3143 9951 3144 9949 3106 9934
TIME...MOT...LOC 0645Z 253DEG 57KT 3125 9954

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 12:05 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 14, 12:05 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 AM CDT WED MAY 14 2008

.AVIATION...
UPPER LEVEL LOW NEAR THE ARIZONA/NEW MEXICO BORDER WILL MOVE EAST
INTO SOUTHEASTERN NEW MEXICO BY MIDDAY WEDNESDAY...THEN WILL LIFT
NORTHEAST ACROSS NORTWESTERN TEXAS WEDNESDAY EVENING. TRAILING
PORTION OF COLD FRONTAL BOUNDARY IS STALLING ALONG INTERSTATE 20.
THIS BOUNDARY WILL REMAIN NEARLY STATIONARY THROUGH THE DAY
WEDNESDAY...THEN WILL DROP SOUTH ACROSS THE REMAINDER OF WEST
CENTRAL TEXAS EARLY WEDNESDAY NIGHT. THE DRYLINE...WHICH HAS
RETREATED WEST OF OUR AREA...WILL MIX EASTWARD INTO WEST CENTRAL
TEXAS ON WEDNESDAY. LOW-LEVEL JET WILL AND LARGE-SCALE ASCENT
OUT AHEAD OF THE UPPER LEVEL LOW WILL AID IN SCATERED ELEVATED
THUNDERSTORM DEVELOPMENT OVERNIGHT ACROSS WEST CENTRAL TEXAS.
ADDITIONAL STORMS ARE EXPECTED TO OCCUR WEDNESDAY WITH THE
PROXIMITY OF THE SURFACE BOUNDARIES...AND AS THE UPPER SYSTEM
DRAWS CLOSER. CLOUD CEILINGS AND VISIBILITIES WILL VARY THROUGH
THE NEXT 24 HOURS. MVFR OR IFR CONDITIONS ARE POSSIBLE IN THE
HEAVY DOWNPOURS WHICH ACCOMPANY THE SHOWERS AND STORMS. LOW
CLOUDS WITH MVFR CEILINGS SHOULD DEVELOP NORTH OF THE FRONTAL
BOUNDARY...AND ACROSS FAR EAST AND SOUTHEAST PARTS OF WEST
CENTRAL TEXAS.

&&

.PREV DISCUSSION... /ISSUED 638 PM CDT TUE MAY 13 2008/

AVIATION...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE WEST
CENTRAL TEXAS...ANY STORMS THAT DO DEVELOP HAVE A GOOD POTENTIAL
OF BECOMING SEVERE... ADDITIONAL STORMS ARE EXPECTED TO DEVELOP
THIS EVENING INTO WEDNESDAY MORNING. A COLD FRONT WILL MOVE SOUTH
INTO THE BIG COUNTRY THIS EVENING AND WILL STALL ALONG THE
INTERSTATE 20 CORRIDOR BY 06Z/14 AND WILL FINALLY PUSH SOUTH LATE
WEDNESDAY AFTERNOON....SO THE POSSIBILITY FOR THUNDERSTORMS AND
SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY.

PREV DISCUSSION... /ISSUED 420 PM CDT TUE MAY 13 2008/

SHORT TERM...

WEST CENTRAL TEXAS RAIN CHANCES REMAIN IN THE FORECAST THROUGH
THURSDAY NIGHT AS UPPER LEVEL LOW WILL TRACK ACROSS SOUTHERN NEW
MEXICO ACROSS THE TEXAS HIGH PLAINS. EXPECT THAT MOST OF THE PRECIP
WILL BE FOCUSED AROUND THE BIG COUNTRY ALONG THE COLD FRONT INTO
OKLAHOMA AND ACROSS THE TEXAS HILL COUNTRY. CURRENTLY SURFACE LOW
SITUATED IN WEST TEXAS/SOUTHERN NEW MEXICO AND DRYLINE IS STARTING
TO ADVANCE ACROSS WEST CENTRAL TEXAS. COLD FRONT HAS PUSHED THROUGH
THE NORTHERN EDGE OF THE BIG COUNTRY. FOR TONIGHT WEAK COLD FRONT
REMAINS STATIONARY AND DRYLINE RETREATS BACK TO THE WESTERN EDGE
OF THE CWA. LOOKS LIKE BEST CHANCE FOR THUNDERSTORM INITIATION
WILL BE ALONG AND NORTH OF THE I 20 CORRIDOR AND TO THE NORTHWEST
HILL COUNTRY. ANY THUNDERSTORM DEVELOPMENT THAT MAY OCCUR MAY
BECOME SEVERE. BULK SHEAR 0-6 KM IS BETWEEN 35 AND 50 KTS. STRONG
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FOR ANY STORM THAT
DEVELOPS. POTENTIAL FOR TORNADOES EXISTS ESPECIALLY ALONG SURFACE
BOUNDARIES.

WEDNESDAY THE UPPER LEVEL SYSTEM WILL ADVANCE INTO TEXAS AND THE COLD
FRONT PROGRESSES THROUGH THE ENTIRE CWA BY THURSDAY MORNING.
DURING THE DAY DRYLINE ADVANCES THROUGH MUCH OF WEST CENTRAL TEXAS.
THERE WILL BE ANOTHER CHANCE FOR A SECOND ROUND OF THUNDERSTORMS
OVERNIGHT AS THE COLD FRONT PUSHES SOUTH AND DRYLINE RETREATS.
SEVERE POTENTIAL IS LIKELY AS BULK SHEAR VALUES ARE ONCE AGAIN IN
THE RANGE OF 35 TO 50 KTS.

THURSDAY UPPER LEVEL LOW WILL MOVE EASTWARD AND CHANCE OF SHOWERS
WILL DIMINISH. NORTHERLY WINDS WILL CHANGE BY FRIDAY OUT OF THE SOUTH AS
A SURFACE HIGH SETTLES BACK INTO WEST TEXAS.

LONG TERM...
BY SUNDAY...A CUTOFF UPPER LEVEL LOW WILL BE ESTABLISHED OVER
NORTHWESTERN MEXICO. THIS WILL PUT WEST CENTRAL TEXAS UNDER
SHORTWAVE RIDGING. THIS WILL KEEP POP CHANCES LOW FOR THE MOST PART.
THE RIDGING WILL ALLOW TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL
THROUGH THE END OF THE FORECAST AS WELL. GFS/ECMWF SLOWLY WEAKEN THE
UPPER LEVEL LOW OVER THE BAJA PENINSULA...NEVER REALLY LIFTING IT TO
THE NORTHEAST OVER OUR AREA. SO...HAVE LEFT POPS LOW THROUGH THE
EXTENDED AS WELL. WITHOUT A SIGNIFICANT SURFACE PRESSURE GRADIENT
THROUGH THE PERIOD...WINDS WILL BE FAIRLY LIGHT AND GENERALLY
SOUTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  66  80  55  75 /  60  30  40  10
SAN ANGELO  67  88  56  77 /  60  20  20  10
JUNCTION  70  90  59  83 /  70  20  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, May 13, 3:58 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 PM CDT TUE MAY 13 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
358 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS
PORTIONS OF WEST CENTRAL TEXAS. VERY LARGE HAIL AND DAMAGING WIND
WILL BE THE MAIN THREATS...WITH PERHAPS AN ISOLATED TORNADO ALSO
POSSIBLE. SCATTERED THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE
ALONG AND AHEAD OF THE DRYLINE LATE THIS AFTERNOON AND EVENING
MAINLY ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO OZONA LINE.
AS THE DRYLINE STARTS TO RETREAT BACK TO THE WEST THIS
EVENING...ADDITIONAL THUNDERSTORMS WILL DEVELOP BOTH ALONG THE
DRYLINE AND ALONG THE COLD FRONT ITSELF. ONE THE STORMS
DEVELOP...THEY MAY CONTINUE WELL INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT IS NOT EXPECTED TO MAKE MUCH PROGRESS INTO WEST
CENTRAL TEXAS TONIGHT. THE DRYLINE WILL SURGE EAST AGAIN ON
WEDNESDAY...SETTING THE STAGE FOR ADDITIONAL SEVERE STORM
DEVELOPMENT ON WEDNESDAY ALONG BOTH THE DRYLINE AND FRONTAL
BOUNDARY. AGAIN...LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL AGAIN BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ACROSS WEST CENTRAL TEXAS
THROUGH TONIGHT...AND AGAIN ON WEDNESDAY.

In the hours before

Local storm report, May 13, 9:58 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
958 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     JUNCTION                30.49N 99.77W
05/13/2008                   KIMBLE             TX   LAW ENFORCEMENT

            POWER LINES AND TREE LIMBS DOWNED.

0645 PM     HAIL             4 N BRADY               31.19N 99.33W
05/13/2008  E1.00 INCH       MCCULLOCH          TX   TRAINED SPOTTER

&&

11
Special weather statement, May 13, 10:10 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT TUE MAY 13 2008

TXZ155-140345-
SAN SABA TX-
1010 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT FOR SAN SABA
COUNTY...

AT 1006 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF ALGERITA...MOVING
NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 1025 PM CDT

PEA TO HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH
THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 13, 10:29 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1029 PM CDT TUE MAY 13 2008

TXZ154-155-140430-
MCCULLOCH TX-SAN SABA TX-
1029 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT FOR
MCCULLOCH AND SAN SABA COUNTIES...

AT 1024 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTH OF ALGERITA...MOVING
EAST AT 36 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HARKEYVILLE AND CHEROKEE BY 1035 PM CDT
  SAN SABA BY 1040 PM CDT
  CHAPPEL BY 1050 PM CDT
  US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE BY 1055 PM CDT
  BEND BY 1100 PM CDT

PEA TO HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH
THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.

24
Special weather statement, May 13, 11:23 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT TUE MAY 13 2008

TXZ071-076-140500-
IRION TX-CROCKETT TX-
1123 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT FOR IRION
AND CROCKETT COUNTIES...

AT 1120 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTH OF BARNHART...OR ABOUT 19
MILES SOUTHEAST OF BIG LAKE...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BARNHART BY 1130 PM CDT
  MERTZON BY MIDNIGHT CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 14, 12:06 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1206 AM CDT WED MAY 14 2008

TXZ071>073-077-168-140600-
TOM GREEN TX-CONCHO TX-IRION TX-SCHLEICHER TX-MENARD TX-
1206 AM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT FOR TOM
GREEN...CONCHO...IRION...SCHLEICHER AND MENARD COUNTIES...

AT 1202 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 21 MILES SOUTHWEST OF KNICKERBOCKER...
OR ABOUT 15 MILES SOUTH OF MERTZON...MOVING NORTHEAST AT 41 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KNICKERBOCKER BY 1230 AM CDT
  US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 1235 AM CDT
  CHRISTOVAL BY 1240 AM CDT
  VANCOURT AND WALL BY 100 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED. ALSO...FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 14, 1:06 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
106 AM CDT WED MAY 14 2008

TXZ071-072-140700-
TOM GREEN TX-IRION TX-
106 AM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT FOR TOM GREEN
AND IRION COUNTIES...

AT 105 AM CDT...A BAND OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR...EXTENDING FROM SAN ANGELO
WEST ACROSS CENTRAL INTO SOUTHWESTERN IRION COUNTIES. THE STORMS WERE
MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  SHERWOOD BY 115 AM CDT
  ARDEN AND TANKERSLEY BY 125 AM CDT
  CARLSBAD BY 130 AM CDT
  GRAPE CREEK BY 135 AM CDT

PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45 MPH ARE
LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS
ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO
TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:02 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman43 min
May 13, 7:04 PM CDTFlash Flood WarningSJTMcCulloch116 min
May 13, 7:22 PM CDTAreal Flood AdvisorySJTBrown113 min
May 13, 7:47 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green28 min
May 13, 8:03 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton57 min
May 13, 8:10 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green35 min
May 13, 8:35 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton40 min
May 13, 8:38 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton30 min
May 13, 8:41 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard34 min
May 13, 8:53 PM CDTSevere Thunderstorm WarningSJTKimble, Mason52 min
May 13, 8:58 PM CDTTornado WarningSJTConcho, McCulloch, Menard32 min
May 13, 9:08 PM CDTFlash Flood WarningSJTConcho, Menard2 hr
May 13, 9:26 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard34 min
May 13, 9:39 PM CDTFlash Flood WarningSJTMcCulloch4 hr
May 13, 9:47 PM CDTSevere Thunderstorm WarningSJTKimble, Mason42 min
May 13, 9:55 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba35 min
May 13, 10:36 PM CDTAreal Flood AdvisorySJTSan Saba114 min
May 14, 12:14 AM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green46 min
May 14, 12:57 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green48 min
May 14, 2:59 AM CDTSevere Thunderstorm WarningSJTKimble46 min
May 14, 3:17 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba43 min
May 14, 4:06 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green39 min
May 14, 4:20 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling40 min
May 14, 4:34 PM CDTSevere Thunderstorm WarningSJTTom Green41 min
May 14, 5:04 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green41 min
May 14, 5:05 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan40 min
May 14, 5:22 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan53 min
May 14, 5:33 PM CDTTornado WarningSJTConcho, Menard27 min
May 14, 5:35 PM CDTTornado WarningSJTNolan25 min
May 14, 5:52 PM CDTTornado WarningSJTConcho, McCulloch38 min
May 14, 5:58 PM CDTSevere Thunderstorm WarningSJTColeman47 min
May 14, 6:01 PM CDTSevere Thunderstorm WarningSJTJones, Taylor59 min
May 14, 6:05 PM CDTSevere Thunderstorm WarningSJTMason, San Saba40 min
May 14, 6:21 PM CDTTornado WarningSJTTaylor24 min
May 14, 6:24 PM CDTTornado WarningSJTMcCulloch, San Saba51 min
May 14, 6:29 PM CDTTornado WarningSJTMason31 min
May 14, 6:40 PM CDTTornado WarningSJTCallahan, Taylor35 min
May 14, 6:45 PM CDTSevere Thunderstorm WarningSJTCallahan30 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.